Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 160, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at Nov 3, 2012, 3:59 PM CDT for Montgomery County, San Jacinto County, Walker County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 3, 2012, 3:59 PM CDT (20:59 UTC)
- Expired
- Nov 3, 2012, 4:45 PM CDT
- In force
- 46 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
Counties Montgomery County, TX, San Jacinto County, TX, Walker County, TX
The radar
The Houston radar (KHGX), 113 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.0 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1430 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 672 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
075 WUUS54 KHGX 032059 SVRHGX TXC339-407-471-032145- /O.NEW.KHGX.SV.W.0160.121103T2059Z-121103T2145Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 359 PM CDT SAT NOV 3 2012 THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME NORTHEASTERN MONTGOMERY COUNTY IN SOUTHEAST TEXAS... CENTRAL SAN JACINTO COUNTY IN SOUTHEAST TEXAS... EXTREME SOUTHEASTERN WALKER COUNTY IN SOUTHEAST TEXAS... * UNTIL 445 PM CDT * AT 355 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CUT AND SHOOT...OR 7 MILES EAST OF WILLIS... AND MOVING NORTH NORTHEAST AT 30 MPH. CONROE REPORTED A WIND GUST TO 61 MPH. * LOCATIONS IMPACTED INCLUDE... COLDSPRING. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3032 9533 3048 9544 3072 9530 3054 9496 TIME...MOT...LOC 2055Z 195DEG 27KT 3042 9535 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 3, 3:16 PM CDT, 43 minutes earlier.
Area forecast discussion, Nov 3, 3:16 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 316 PM CDT SAT NOV 3 2012 .DISCUSSION... AN UNSETTLED WEATHER PATTERN IS TAKING SHAPE FOR SOUTHEAST TEXAS. A WEAK 500 MB TROUGH EXTENDS FROM THE WESTERN GREAT LAKES INTO TEXAS. THE TROUGH AXIS LOOKS TO REMAIN WEST OF SE TX THROUGH MONDAY SO AM EXPECTING SCT SHRA/TSRA THROUGH THE PERIOD. THE GFS IS FASTER WITH THE TROUGH AXIS AND HAS IT THROUGH THE AREA BY SUNDAY MORNING. PREFER THE SLOWER NAM/ECMWF. THE NAM PERFORMED WELL TODAY AND FEEL IT INITIALIZED BEST TODAY. THE NAM ADVERTISES A STRONGER DISTURBANCE MOVING ACROSS CENTRAL TEXAS INTO SE TX OVERNIGHT. OMEGA VALUES LOOK RATHER IMPRESSIVE AND AM A BIT CONCERNED THAT THE POP FCST MAY BE UNDERDONE. THAT SAID...THERE SHOULD BE A BREAK IN THE PRECIP THIS EVENING WITH COVERAGE INCREASING AGAIN AFTER MIDNIGHT. UPPER FLOW REMAINS DIVERGENT THROUGH SUNDAY MORNING WHICH SHOULD ENHANCE LIFT. THE UPPER FLOW BECOMES CONFLUENT IN THE AFTERNOON AND FEEL RAIN CHANCES SHOULD BE ON THE WANE IN THE AFTN. A COLD FRONT OVER NORTH TEXAS SHOULD STAY NORTH OF THE REGION THROUGH MONDAY. A STRONGER S/WV EMBEDDED IN THE N-NW FLOW ALOFT SHOULD HELP TO DEEPEN THE UPPER TROUGH TO THE EAST AND THIS SHOULD ALL HELP TO DRIVE THE FRONT SOUTHWARD AND ACROSS THE REGION BY MONDAY EVENING. UPPER FLOW LOOKS TO BE CONFLUENT SO SURFACE CONVERGENCE ALONG THE BOUNDARY WILL BE THE ONLY CATALYST FOR RAIN. ELECTION DAY LOOKS NICE WITH COOL TEMPS. SKIES ARE EXPECTED TO CLEAR AND MOSTLY SUNNY SKIES ARE EXPECTED BY TUES AFTERNOON. THE REST OF THE WEEK LOOKS DRY WITH A WARMING TREND. WEAK RIDGING DEVELOPS ALOFT AND HEIGHTS BUILD TO 584 DM BY FRIDAY. TEMPS SHOULD WARM BACK INTO THE LOWER/MID 80S BY FRIDAY. 43 && .MARINE... AS A WEAK INLAND FRONTAL BOUNDARY NEARS THE COAST EARLY SUNDAY MORNING...TODAY'S ONSHORE FLOW WILL BECOME LIGHT AND VARIABLE THROUGH SUNDAY. THIS FRONT MAY WORK ITS WAY OFF THE COAST ENOUGH MONDAY TO TURN LIGHT AND VARIABLE BREEZES OFFSHORE. A REINFORCING CENTRAL PLAINS HIGH EXPANDING SOUTHWARD WILL PUSH A COLDER AND DRIER AIR MASS INTO THE OFFSHORE WATERS TUESDAY. THIS WILL BRIEFLY DRIVE NORTHERLY WINDS TO CAUTION LEVELS DURING THE AFTERNOON AND EVENING HOURS. HIGH PRESSURE RE-ESTABLISHING ITSELF OVER THE SOUTHEASTERN U.S. THURSDAY WILL INITIATE A RETURN FLOW. 31 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 63 80 60 78 50 / 30 30 20 30 10 HOUSTON (IAH) 65 81 62 80 54 / 30 30 20 30 20 GALVESTON (GLS) 70 81 67 79 64 / 30 30 20 30 20 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. &&
Hazardous weather outlook, Nov 3, 3:35 PM CDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 335 PM CDT SAT NOV 3 2012 TXZ163-164-176>179-195>200-210>214-226-227-235>238-041330- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 335 PM CDT SAT NOV 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL LINGER THROUGH THE EVENING. SOME OF THE STORMS COULD PRODUCE PEA TO DIME SIZED HAIL. FUNNEL CLOUDS WILL ALSO BE POSSIBLE THROUGH THE EARLY EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ON SUNDAY. A FEW OF THE STRONGER STORMS COULD PRODUCE BRIEF GUSTY WINDS... FUNNEL CLOUDS AND PEA SIZE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Nov 3, 1:32 PM CDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
132 PM CDT SAT NOV 3 2012
TXZ213-227-031930-
FORT BEND TX-HARRIS TX-
132 PM CDT SAT NOV 3 2012
...SPECIAL WEATHER STATEMENT...
AT 126 PM CDT...A STRONG THUNDERSTORM WAS REPORTED NEAR SIENNA
PLANTATION...MOVING NORTH NORTHEAST AT 15 MPH.
FUNNEL CLOUDS AND WIND GUSTS UP TO 35 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MISSOURI CITY...MISSION BEND...SUGAR LAND...FIRST COLONY...
BELLAIRE...PECAN GROVE...STAFFORD...TOWN WEST...MEADOWS...FRESNO AND
THOMPSONS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 2967 9529 2958 9540 2958 9542 2955 9543
2946 9553 2950 9573 2979 9580
TIME...MOT...LOC 1826Z 221DEG 32KT 2955 9559Special weather statement, Nov 3, 1:41 PM CDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 141 PM CDT SAT NOV 3 2012 TXZ210-226-031915- COLORADO TX-WHARTON TX- 141 PM CDT SAT NOV 3 2012 ...SPECIAL WEATHER STATEMENT... AT 135 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHWEST OF EL CAMPO...MOVING NORTH AT 10 MPH. ONE INCH TO ONE AND ONE HALF INCH PER HOUR RATES WILL BE ASSOCIATED WITH THESE STORMS. HAIL UP TO THE SIZE OF PEAS WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN COLORADO AND NORTHWESTERN WHARTON COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 2951 9656 2953 9629 2915 9632 2919 9640 TIME...MOT...LOC 1835Z 186DEG 10KT 2930 9634
Special weather statement, Nov 3, 1:51 PM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 151 PM CDT SAT NOV 3 2012 TXZ163-164-176>179-195>200-210>214-226-227-235>238-032130- HOUSTON-TRINITY-MADISON-WALKER-SAN JACINTO-POLK-BURLESON-BRAZOS- WASHINGTON-GRIMES-MONTGOMERY-LIBERTY-COLORADO-AUSTIN-WALLER- HARRIS-CHAMBERS-WHARTON-FORT BEND-JACKSON-MATAGORDA-BRAZORIA- GALVESTON- INCLUDING THE CITIES OF...CROCKETT...TRINITY...GROVETON... MADISONVILLE...HUNTSVILLE...SHEPHERD...COLDSPRING...LIVINGSTON... CORRIGAN...ONALASKA...CALDWELL...LAKE SOMERVILLE... COLLEGE STATION...BRYAN...BRENHAM...NAVASOTA...THE WOODLANDS... CONROE...WILLIS...LIBERTY...CLEVELAND...DAYTON...COLUMBUS... EAGLE LAKE...WEIMAR...SEALY...BELLVILLE...HEMPSTEAD... PRAIRIE VIEW...BROOKSHIRE...HOUSTON...PASADENA...KATY...TOMBALL... HUMBLE...WINNIE...MONT BELVIEU...ANAHUAC...EL CAMPO...WHARTON... PIERCE...SUGAR LAND...MISSOURI CITY...RICHMOND...ROSENBERG... EDNA...BAY CITY...PALACIOS...PEARLAND...LAKE JACKSON...ALVIN... ANGLETON...FREEPORT...LEAGUE CITY...TEXAS CITY...FRIENDSWOOD... GALVESTON 151 PM CDT SAT NOV 3 2012 ...FUNNEL CLOUDS POSSIBLE THIS AFTERNOON... A WARM BUOYANT ATMOSPHERE AND NUMEROUS INTERSECTING BOUNDARIES WILL SET THE STAGE FOR FUNNEL CLOUDS THIS AFTERNOON. THESE FUNNEL CLOUDS WILL BE SHORT LIVED AND DIFFICULT TO DETECT WITH RADAR. THESE FUNNEL CLOUDS OCCASIONALLY STRETCH TO THE GROUND AND BECOME WEAK SHORT LIVED TORNADOES. BE PREPARED TO SEEK SHELTER IF YOU OBSERVE A FUNNEL CLOUD. THE THREAT FOR THE FUNNEL CLOUDS SHOULD END AROUND SUNSET.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 3, 1:32 PM CDT | Special Weather Statement | HGX | Fort Bend | 58 min |
| Nov 3, 1:41 PM CDT | Special Weather Statement | HGX | Wharton | 34 min |
| Nov 3, 2:20 PM CDT | Areal Flood Advisory | HGX | Matagorda, Wharton | 115 min |
| Nov 3, 4:23 PM CDT | Special Weather Statement | HGX | Trinity | 52 min |
| Nov 3, 4:31 PM CDT | Special Weather Statement | HGX | Polk | 44 min |
| Nov 3, 4:44 PM CDT | Areal Flood Advisory | HGX | Liberty, Polk, San Jacinto, Trinity, Walker | 2 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.